MAUDE Adverse Event Report: BIOCOMPATIBLES UK LTD THERASPHERE; YTTRIUM-90 GLASS MICROSPHERES

BIOCOMPATIBLES UK LTD THERASPHERE; YTTRIUM-90 GLASS MICROSPHERES
Model Number 990700.SPE
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Pain (1994); Radiation Sickness Syndrome (2256); Liver Failure (4492)
Date of Event 10/25/2020
Type of Reportable Event Death
Additional Manufacturer Narrative
Medical assessment from the manufacturer noted that all patients presenting with grade 3 adverse events received sequential bilobar treatment, and commented on the infrequent rate of reported grade 3 adverse events (3 out of 32 patients).Reild, pain and worsening liver function are all anticipated adverse events associated with the use of therasphere.The medical assessment concurred with the reporter's assessment of the radioembolization-induced liver disease (reild) that resulted in the patients death.The medical assessment noted that the event was likely caused from a combination of receiving therasphere to the whole liver, along with any chemotherapy the patient had received prior to therasphere treatment.
 
Event or Problem Description
The meeting abstract titled: "yttrium-90 glass microsphere transarterial radioembolization for patients with unresectable liver-dominant breast cancer metastasis " by rishi et al.Described the results of a single-centre, retrospective review of 32 breast cancer patients treated with therasphere for liver-metastases.Adverse events were classified using the ctcae classification system (v5.0).The article reported pain (2 patients) and worsening liver-function (1 patient).One additional patient died from radioembolization-induced liver disease within 30 days of therasphere treatment.

Brand Name
THERASPHERE
Common Device Name
YTTRIUM-90 GLASS MICROSPHERES
Manufacturer (Section D)
BIOCOMPATIBLES UK LTD
chapman house farnham bus park
weydon lane
farnham, GU9 8 QL
UK  GU9 8QL
MDR Report Key10908797
Report Number3002124543-2020-00023
Device Sequence Number14257195
Product Code NAW
UDI-Device Identifier05060116920284
UDI-Public05060116920284
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
H980006
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source health professional,literatur
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 11/23/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model Number990700.SPE
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/27/2020
Initial Report FDA Received Date11/26/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Death; Hospitalization;